UofL Health Care Outpatient Center
401 E. Chestnut St., Ste 170
Louisville, KY 40202
Tel: 502.588.4271
Fax: 502.588.4280
UofL Geriatrics Link
Symptoms
Possible Medication Related Symptoms
Below is a list of possible
medication related problems:

Confusion
Incontinence
Agitation
Insomnia
Falls
Sleepiness
Decrease in appetite or thirst
Increase in appetite or thirst
Depression
Walking difficulties
Any change in health status, especially in an older person can be caused by medications. Most people think of medication related problems as events such as severe allergies, or sleepiness, but medications can cause many other effects that people often overlook as being caused by their medications.
Below is a list of possible medication related problems:

1. Confusion
2. Incontinence
3. Agitation
4. Insomnia
5. Falls
6. Sleepiness
7. Decrease in appetite or thirst
8. Increase in appetite or thirst
9. Depression
10. Walking difficulties

There are many more possibilities, but the take home point is that if you or a loved one has a change in health status, it is important to look closely at the medications, both prescription and over the counter products, herbals, supplements and vitamins which you or a loved one is taking, to make sure the problem is not associated with medication use. New medication caused signs and symptoms can show up at any time, not just when starting a new medications.
The information provided in this website is aimed at helping people become empowered through knowledge to help protect themselves from medication related harm. You should consult with your physicians before making any changes to your prescription regimen, including herbal, supplement and over the counter products recommended by your physician(s). Increased awareness about the medications and products you are taking will help you have an effective problem solving discussion with your physician(s) and care managers.
Copyright © 2012 Polypharmacy Initiative. Website Design and Hosting by Write Now Marketing, LLC.